MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26927
Medical Device Problem Codes Fracture (1260); Failure to Advance (2524); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the stent was partially deployed and subsequently fractured upon removal, requiring an additional device.This 6 x 200 x 130 innova vascular stent was selected for use in a peripheral angiogram with intervention procedure.Access was obtained contralaterally and the 100% stenosed, severely calcified, mildly tortuous superficial femoral artery lesion was crossed; however, a good majority of the vessel was crossed subintimally, as visualized via intravascular ultrasound (ivus).The chronic total occlusion was predilated with a non-boston scientific laser and sequential balloon treatment, resulting in 75 to 80% occlusion after predilation.On the first attempt, the physician tried to load this innova vascular stent over a v-18 wire but that did not cross.They then transitioned to a magic torque wire and attempted to load the stent again.The stent crossed with great difficulty; the physician had to push quite a bit to get it through.While deploying the stent with the wheel mechanism, after approximately 3 to 5 seconds, a hard click was heard.At that point the stent stopped deploying; however, only approximately 20 to 30mm of the stent had been deployed.The pull grip was attempted but would only pull for another 10mm and then that stopped.At that point the decision was made to pull everything out as a unit.They were able to get the undeployed half of the stent into the sheath; however, in doing so, the portion of deployed stent detached from the undeployed portion.The sheath was pulled out; the device was checked, and all the parts were present.A new sheath was inserted, and a new stent was deployed over the 20 to 30mm of detached stent that remained in the patient.The procedure was completed, and the patient had wonderful inline flow at the end of the case with a palpable pedal pulse.The physician suspected that it was too much tension and torque that had built up in the device from all the pushing that had to be done to get it to cross the chronic total occlusion.There were no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device eval by manufacturer: upon receipt at our post market quality assurance laboratory, this innova vascular stent was inspected for damage.Visual inspection of the outer sheath, tip, inner sheath and the remainder of the device revealed multiple kinks to the outer sheath, middle sheath, proximal inner, and inner liner.The pull rack appeared to have been separated at the handle and the proximal end of the pull rack was missing.The middle sheath, proximal inner, and inner liner were no longer inside the outer sheath.The middle sheath appeared to have been pulled out from the retainer.The inner liner could not be separated from the proximal inner likely due to the kinks.The inner liner appeared to be separated from the clip as the clip was visibly still attached to the handle.Microscopic examination revealed no additional damages.The stent was not returned for analysis.Inspection of the remainder of the device revealed no other damage or irregularities.Product analysis found damage to the device that could have contributed to the reported event.

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18102468
Report Number2124215-2023-60342
Device Sequence Number14809623
Product Code NIP
UDI-Device Identifier08714729874065
UDI-Public08714729874065
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2025
Device Model Number26927
Device Catalogue Number26927
Device Lot Number0030163412
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2023
Supplement Date Received by Manufacturer11/16/2023
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown